MAUDE Adverse Event Report: MONTERIS MEDICAL CORPORATION NEUROBLATE® SYSTEM

MONTERIS MEDICAL CORPORATION NEUROBLATE® SYSTEM
Model Number 20360
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Insufficient Heating (1287); Computer Operating System Problem (2898); Device Operational Issue (2914)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An aborted case results in the patient being unable to receive treatment.A delay in receiving treatment could allow a progression of the disease thus resulting in a death or serious injury.
 
Event or Problem Description
It was reported that during an ablation procedure, while the surgeon was ablating, there "seemed to be" no heating.Upon checking the laser box, the screen was completely blank and had no power.The monteris representative re-powered the laser box using the key at the box, without success.When returning to the control workstation (cws), the screen was frozen and the monteris representative had to use the task manager to exit m*vision.The representative then connected to the edcc and two errors appeared; one stated the edcc had stopped working, while the other stated that an error occurred and that technical support had to be contacted.The edcc was then restarted and the laser box was turned on.The physician continued with the ablation but with minimal heating.The case was then aborted.If additional information is received, a follow up report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: the device logs were evaluated and the investigator spoke with the company representative present that the case.There is a probable combination of a laser communication problem combined with a highly vascularized target area in the brain.This combination of laser communication and the vascularized area may have led the user to believe that the heating from the laser was under performing due to a system malfunction.
 
Event or Problem Description
Additional information received indicated that the case was aborted due to slow and minimal heating during ablation.

Brand Name
NEUROBLATE® SYSTEM
Common Device Name
NEUROBLATE® SYSTEM
Manufacturer (Section D)
MONTERIS MEDICAL CORPORATION
14755 27th ave n
suite c
plymouth MN 55447
MDR Report Key6858913
Report Number3009970070-2017-00136
Device Sequence Number570801
Product Code GEX
UDI-Device Identifier00816589020403
UDI-Public00816589020403
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K162762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20360
Device Catalogue NumberNB102
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/05/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;